MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 04/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: weight: unknown/not provided.Section a5: ethnicity: unknown/not provided.Section a6: race: unknown/not provided.Section d6a.If implanted, give date: unknown, information not provided.Section d6b.If explanted, give date: unknown, information not provided.Section h3: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient experienced dysphotopsia symptoms after the implantation of a preloaded extended depth of focus intraocular lens (iol) in the right eye.The visual symptoms were described as halos and glare.The original lens was subsequently explanted during a secondary surgery.There were no reported patient harm.The device was discarded and not available to return.No further information was provided.
 
Additional Manufacturer Narrative
The following fields were updated accordingly: section d6a: if implanted, give date: (b)(6) , 2026 section e1: title (e.G., mr., ms.): dr.Section e1: first/given name: (b)(6) section e1: last name: (b)(6) section e2: health professional?: yes section e2: occupation: physician attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information was received regarding the patient¿s pre-operative measurements.It was noted that the patient¿s daily activities were affected, as they were unable to see clearly at a distance and were under-corrected.The pre-operative and post-operative refractions were -1.25 +0.25 × 150 and -0.50, respectively.The pre-operative best spectacle-corrected visual acuity (bscva) was 20/20, while the post-operative best spectacle visual acuity (bsva) was 20/25.The intended target refraction was plano.The patient did not have any pre-existing conditions that could have affected the iol calculation.No unplanned surgical interventions such as incision enlargement, sutures, or vitrectomy were required.Information regarding medications prescribed outside the standard of care was not available.No further information was provided.The following fields were updated accordingly: section a4: weight: 100 pounds section a5: ethnicity: not hispanic/latino section a6: race: white section h6: impact code(4619): blurry vision (impacting daily life) all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24415283
Report Number3012236936-2026-000049
Device Sequence Number20303388
Product Code HQL
UDI-Device Identifier05050474761780
UDI-Public(01)05050474761780(17)270430
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer02/24/2026
03/26/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/19/2026
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight45 KG
Patient EthnicityNon Hispanic
Patient RaceWhite